Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 39, NWS Key West, FL

September 12, 2020

NWS Key West, FL issued this small craft advisory at Sep 12, 2020, 9:13 AM EDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2020, 9:13 AM EDT (13:13 UTC)
Expired
Sep 13, 2020, 11:00 PM EDT
In force
38 hr
Issued by
NWS Key West, FL

The text

As transmitted.

158 
WHUS72 KKEY 121313
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
913 AM EDT Sat Sep 12 2020

GMZ031>035-042>044-052>055-072>075-122300-
/O.NEW.KKEY.SC.Y.0039.200912T1313Z-200913T1100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
913 AM EDT Sat Sep 12 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...South winds increasing to 20 to 25 knots, with occasional
  gusts up to 35 knots. Wind gusts to 45 knots will be possible in
  squalls.

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the Gulf waters including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

* ADDITIONAL DETAILS...South winds will increase as the center of
  Tropical Depression 19 moves west later today across the Gulf
  waters of Mainland Monroe County. If the cyclone strengthens
  quickly enough, then a Tropical Storm Warning may eventually be
  required for the Gulf waters offshore Mainland Monroe County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
5 follow-up statements
866 
WHUS72 KKEY 121919
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
319 PM EDT Sat Sep 12 2020

GMZ033-130430-
/O.NEW.KKEY.TR.A.1019.200912T1919Z-000000T0000Z/
/O.CON.KKEY.SC.Y.0039.000000T0000Z-200913T1100Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
319 PM EDT Sat Sep 12 2020

...TROPICAL STORM WATCH IN EFFECT...
...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...South winds near 25 knots developing this evening, with
  occasional gusts near 35 knots. Stronger winds to tropical storm
  force will be possible if Tropical Storm Sally strengthens 
  sooner than expected.

* WHERE...Gulf waters from East Cape Sable to Chokoloskee 20 to 
  60 NM out and beyond 5 fathoms.

* WHEN...For the Small Craft Advisory, in effect. For the 
  Tropical Storm Watch, in effect.

* IMPACTS...A Tropical Storm Watch is issued when sustained 
  winds of 34 to 63 knots associated with a tropical storm are 
  possible within 48 hours.

* ADDITIONAL DETAILS...At 2 pm, the center of Tropical Storm Sally
  was located about 60 miles north-northwest of Marathon. Sally
  was moving to the west at 7 mph. Maximum sustained winds were 40
  mph. Occasional tropical storm force wind gusts are likely, and
  sustained tropical storm force winds are possible through this
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ031-032-034-035-042>044-052>055-072>075-130430-
/O.CON.KKEY.SC.Y.0039.000000T0000Z-200913T1100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
319 PM EDT Sat Sep 12 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...South winds increasing to 20 to 25 knots, with occasional
  gusts up to 35 knots. Short-lived wind gusts to 45 knots will 
  be possible in squalls.

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the Gulf waters including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
379 
WHUS72 KKEY 130234
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1034 PM EDT Sat Sep 12 2020

GMZ031-042-043-052-053-072-073-130345-
/O.CAN.KKEY.SC.Y.0039.000000T0000Z-200913T1100Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
1034 PM EDT Sat Sep 12 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

GMZ033-131045-
/O.CON.KKEY.SC.Y.0039.000000T0000Z-200913T1100Z/
/O.CON.KKEY.TR.A.1019.000000T0000Z-000000T0000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
1034 PM EDT Sat Sep 12 2020

...SMALL CRAFT ADVISORY IN EFFECT...
...TROPICAL STORM WATCH IN EFFECT...

* WHAT...South winds near 25 knots with occasional gusts near 35
  knots. Stronger winds to minimal tropical storm force will be
  possible.

* WHERE...Gulf waters from East Cape Sable to Chokoloskee 20 to 
  60 NM out and beyond 5 fathoms.

* WHEN...For the Small Craft Advisory, in effect. For the 
  Tropical Storm Watch, in effect.

* IMPACTS...A Tropical Storm Watch is issued when sustained 
  winds of 34 to 63 knots associated with a tropical storm are 
  possible within 48 hours.

* ADDITIONAL DETAILS...At 2 pm, the center of Tropical Storm 
  Sally was located about 60 miles north-northwest of Marathon. 
  Sally was moving to the west at 7 mph. Maximum sustained winds 
  were 40 mph. Occasional tropical storm force wind gusts are 
  likely, and sustained tropical storm force winds are possible 
  through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ032-034-035-044-054-055-074-075-131045-
/O.CON.KKEY.SC.Y.0039.000000T0000Z-200913T1100Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1034 PM EDT Sat Sep 12 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...South winds near 20 knots, with occasional gusts of 35 to
  40 knots. Short-lived wind gusts to 45 knots will be possible 
  in squalls.

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the Gulf waters including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
359 
WHUS72 KKEY 130825
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
425 AM EDT Sun Sep 13 2020

GMZ033-131500-
/O.CAN.KKEY.TR.A.1019.000000T0000Z-000000T0000Z/
/O.EXT.KKEY.SC.Y.0039.000000T0000Z-200913T1500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
425 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY IN EFFECT...
...TROPICAL STORM WATCH IS CANCELLED...

* WHAT...Southeast to south winds near 25 knots, with locally
  higher winds and seas in squalls.

* WHERE...Gulf waters from East Cape Sable to Chokoloskee 20 to 
  60 NM out and beyond 5 fathoms.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 to
  33 knots, or seas of 7 feet or greater, are expected to produce
  hazardous conditions for small craft. These hazardous conditions
  may result in poor vessel handling and steering response, and
  broaching.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ032-034-035-044-054-055-074-075-131500-
/O.EXT.KKEY.SC.Y.0039.000000T0000Z-200913T1500Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
425 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast to south winds 20 to 25 knots.

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the Gulf waters including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
349 
WHUS72 KKEY 131443
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1043 AM EDT Sun Sep 13 2020

GMZ032-131545-
/O.CAN.KKEY.SC.Y.0039.000000T0000Z-200913T1500Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
1043 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have eased below 20 knots over Bayside waters of the Middle
Keys.

$$

GMZ033>035-044-054-055-074-075-132100-
/O.EXT.KKEY.SC.Y.0039.000000T0000Z-200913T2100Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1043 AM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast to south winds 20 to 25 knots.

* WHERE...Straits of Florida and Hawk Channel west of the Seven
  Mile Bridge. Gulfside waters of the Lower Keys and the deep 
  Gulf waters, including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
179 
WHUS72 KKEY 132025
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
425 PM EDT Sun Sep 13 2020

GMZ035-044-054-055-074-075-132130-
/O.CAN.KKEY.SC.Y.0039.000000T0000Z-200913T2100Z/
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
425 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased below 20 knots.

$$

GMZ033-034-140300-
/O.EXT.KKEY.SC.Y.0039.000000T0000Z-200914T0300Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
425 PM EDT Sun Sep 13 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast to south winds near 20 knots.

* WHERE...Gulf waters, including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 5:20 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Sep 12, 5:20 AM EDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Key West FL
520 AM EDT Sat Sep 12 2020

.DISCUSSION...
Water vapor imagery highlights a chaotic mess across the Gulf of
Mexico and the Western Caribbean. The only real mean-layer to
hang our hat on is the ridging over the southeastern United
States, which is driving Tropical Depression 19 (TD19) to the west
across the Everglades. MIMIC TPW loops place deep tropical
moisture across the eastern Gulf of Mexico, South Florida, and the
Keys, and the cyclonic spin from TD19 is unmistakable. Although
not apparent in the SFC dewpoint fields, there may be a thin vein
of modified-continental air pivoting away from the southwest
Florida coast. This drier air lines up well with the lack of
shower and thunderstorm coverage to the northwest of the Lower
Keys. The current KBYX radar detects a confluent west-to-east band
setting up from the Dry Tortugas east through the Marathon Humps.
The truly deep convection is near the Cay Sal Bank, while the
sprinting squalls are streaming into southeastern Florida.

Temperatures across the island chain range from the upper 70s to
the mid 80s, with dewpoints in the upper 70s. SFC winds are
are mainly from the west and 10 knots or less, which is typical
for the southwestern flank of a tropical depression.

.FORECAST...
The main weather story for the next 36 hours or so will be
TD19, moving west across the Everglades this morning. The SFC
center which moved across northern Biscayne Bay just after
midnight, should cross Cape Sable in the next hour or two. It is
hard to tell if this center has eroded due to its lack of
convection/latent heat release near the center, or if the lowest
tilts of AMX are missing the circulation. An observation in the
southern Everglades shifted from northwest at 6 knots to southwest
at 5 knots as this supposed center slid by to the north. If the
center were to reform, it will do so closer to its energy
source/deep convection, which at the moment is lopsided to the
south. The current track is a little further south than the
previous, although the short term forecast for TD19 still has it
moving away from the Keys this afternoon and tonight.

Rain/thunder chances were increased to 90% for today, and we
tweaked winds up a tad given the closer track of TD19. Rainfall
totals will reach 2 to 4" through the next 24 hours, with isolated
totals near 6". Breezes will remain enhanced through Saturday
night as TD19 strengthens and pulls away from the Keys. We denote
a drying trend Sunday through Monday, in concert with a little
more subsidence, drier air between 925-700 mb, and decreased low-
level kinematic fields. The long range forecast features gentle
easterly breezes, near normal rain chances (30%), and above normal
high and low temperatures (lower 90s/near 80.

&&

.MARINE...
Small Craft Should Exercise Caution across the coastal waters of
the Florida Keys due to freshening southeast to south breezes,
reaching 15 to 20 knots in most locations. A Small Craft Advisory
may be required across the southeastern Gulf of Mexico tonight as
Tropical Depression 19 strengthens across the Gulf of Mexico. At
200 AM, Tropical Depression 19 was centered near Miami, moving
west- northwestward at 7 knots. The depression is expected to move
into the southeastern Gulf of Mexico this morning, then across
the northeastern Gulf of Mexico tonight and Sunday. Moderate to
fresh breezes will develop across the coastal waters of the
Florida Keys today, first across the waters east of Craig Key this
morning, then including the remaining coastal waters through the
afternoon. Winds and seas will be higher in and near numerous
showers and scattered thunderstorms. A weak high pressure area
will build across the Florida Peninsula early next week, resulting
in a return to gentle east to southeast breezes.

&&

.AVIATION...
VFR conditions will prevail this morning, with showers frequenting
the vicinity of the Florida Keys terminals. As the center Tropical
Depression 19 moves west across south mainland Florida this morning,
increasing showers and thunderstorms with temporary MVFR ceilings
IFR visibilities are possible near and after sunrise, with thunder
included in TEMPOs through the afternoon hours. Surface winds will
start out initially west, becoming southwest this morning. Winds
will turn south-southeast this afternoon with speeds increasing into
the 10 to 15 knot range. A few thunderstorm gusts near 30 knots are
possible near and after the winds become more south-southeast.

&&

.CLIMATE...
On this date, September 12th, in 2015, the daily record warm low of
85F was recorded at Key West International Airport. This ties as the
lowest warmest minimum temperature ever recorded during the month of
September.

The daily rainfall records of 2.26 inches at Key West (set in 1924),
and 1.13 inches in Marathon (set in 1995), could be broken today
with Tropical Depression 19 passing just to our north.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  87  79  88  81 / 90 70 60 50
Marathon  88  79  90  80 / 90 70 60 40

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...CLR
Aviation/Nowcasts....JR
Data Acquisition.....KBL

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 12, 6:17 AM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
617 AM EDT Sat Sep 12 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-131030-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
617 AM EDT Sat Sep 12 2020

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Rainy, squally, and breezy conditions are expected through
tonight. Rainfall totals will reach 2 to 4 inches, with localized
amounts up to 6 inches. The strongest thunderstorms will be
capable of wind gusts near 45 knots. Although not typical for the
southern flank of a tropical depression, an isolated tornado
cannot be ruled out. We have already observed organized storms
(rotating updrafts) across the Straits of Florida, and this region
of Tropical Depression 19 should translate to the northwest
through the Keys over the next 18 hours or so.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Isolated to scattered thunderstorms will be possible along the
Florida Keys and the surrounding coastal waters through the
period.

The primary thunderstorm hazards will be cloud to surface
lightning strikes and locally gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CLR

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 5:47 AM EDTSpecial Marine WarningKEY43 min
Sep 12, 6:33 AM EDTSpecial Marine WarningKEY42 min
Sep 12, 8:06 AM EDTAreal Flood AdvisoryKEYMonroe5 hr
Sep 12, 12:08 PM EDTAreal Flood AdvisoryKEYMonroe4 hr
Sep 12, 1:08 PM EDTAreal Flood AdvisoryKEYMonroe92 min
Sep 12, 3:19 PM EDTTropical Storm WatchKEY13 hr
Sep 12, 4:00 PM EDTSpecial Marine WarningKEY60 min
Sep 12, 4:11 PM EDTSpecial Marine WarningKEY34 min
Sep 12, 4:39 PM EDTAreal Flood AdvisoryKEYMonroe73 min
Sep 12, 4:41 PM EDTSpecial Marine WarningKEY34 min
Sep 12, 4:51 PM EDTSpecial Marine WarningKEY39 min
Sep 12, 5:15 PM EDTSpecial Marine WarningKEY30 min
Sep 12, 5:25 PM EDTSpecial Weather StatementKEY65 min
Sep 12, 5:28 PM EDTSpecial Marine WarningKEY62 min
Sep 12, 5:38 PM EDTSpecial Marine WarningKEY37 min
Sep 12, 5:43 PM EDTSpecial Marine WarningKEY29 min
Sep 12, 7:17 PM EDTSpecial Marine WarningKEY58 min

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.